Alert archive / Indiana / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at May 30, 2010, 8:14 PM EDT for Vigo County, Indiana. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2010, 8:14 PM EDT (00:14 UTC)
- Expired
- May 30, 2010, 9:25 PM EDT
- In force
- 71 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Vigo County, IN
The radar
The Indianapolis radar (KIND), 109 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WGUS53 KIND 310014
FFWIND
INC167-310300-
/O.NEW.KIND.FF.W.0007.100531T0014Z-100531T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
814 PM EDT SUN MAY 30 2010
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL VIGO COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 1100 PM EDT/1000 PM CDT/
* AT 813 PM EDT/713 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS
OF WEST CENTRAL VIGO COUNTY...INCLUDING THE TOWN OF SANDFORD.
THIS WARNING INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 0 AND 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3952 8754 3957 8754 3958 8753 3955 8746
3943 8745 3938 8754 3939 8754 3951 8755
$$
JK1 follow-up statement
744
WGUS73 KIND 310125
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
925 PM EDT SUN MAY 30 2010
INC167-310139-
/O.CAN.KIND.FF.W.0007.000000T0000Z-100531T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VIGO-
925 PM EDT SUN MAY 30 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL VIGO
COUNTY IS CANCELLED...
HEAVY RAIN HAS ENDED AND SO HAS EXCESS RUNOFF FROM HEAVY RAIN
OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE
RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3952 8754 3957 8754 3958 8753 3955 8746
3943 8745 3938 8754 3939 8754 3951 8755
$$
JKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at May 30, 6:51 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 30, 6:51 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 651 PM EDT SUN MAY 30 2010 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... A COLD FRONT WILL MOVE INTO THE AREA ON MONDAY AS THE REMNANTS OF AN UPPER LOW EJECT THROUGH THE LOWER OHIO VALLEY. THE AREA WILL THEN BE IN ZONAL FLOW ALOFT WHICH WILL ALLOW FRONTS TO IMPACT THE AREA INTO NEXT WEEKEND. && .NEAR TERM /TONIGHT/... MODELS ARE IN DECENT AGREEMENT SO WILL USE A BLEND. FOCUS IS ON CHANCES FOR RAIN. FORCING REMAINS WEAK TONIGHT WITH THE COLD FRONT WELL TO THE WEST AND THE OLD UPPER LOW TO THE SOUTH. EXPECT ONGOING SCATTERED CONVECTION TO LINGER INTO THE EVENING HOURS. MODELS HINT AT SOME WEAK FRONTOGENETICAL FORCING IN THE LOWER LEVELS MOVING ACROSS THE AREA TONIGHT...AND THIS COULD BE JUST ENOUGH FOR ISOLATED STORMS TO CONTINUE OVERNIGHT. SINCE STORMS ARE ALREADY IN THE FORECAST...DECIDED TO LEAVE ISOLATED MENTION OVERNIGHT. MAV/MET TEMPERATURES ARE SIMILAR AND LOOK OK TONIGHT GIVEN HUMID AIR OVERNIGHT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... FOCUS IS AGAIN ON CHANCES FOR RAIN. MODELS ARE IN DECENT AGREEMENT IN THIS PERIOD AS WELL...AND WILL USE A BLEND FOR THE MOST PART. THE COLD FRONT WILL MOVE INTO THE AREA ON MONDAY. AS MENTIONED ABOVE...THE REMNANTS OF THE OLD UPPER LOW ACROSS THE SOUTHERN STATES WILL MOVE ACROSS THE LOWER OHIO VALLEY. MEANWHILE...THERE WILL BE PLENTY OF MOISTURE AND INSTABILITY FOR THEM TO INTERACT WITH...SO WILL CONTINUE WITH CATEGORICAL POPS. MAV TEMPS LOOK A BIT WARM MONDAY GIVEN EXPECTED RAINFALL...SO WILL TRIM SOME. THE FRONT WILL BEGIN TO EXIT THE AREA MONDAY NIGHT...FINALLY LOSING ITS INFLUENCE TUESDAY MORNING. WILL GRADUALLY END POPS THROUGH TUESDAY MORNING. A BRIEF RESPITE CAN THEN BE EXPECTED ON TUESDAY AFTERNOON AND TUESDAY NIGHT. MODELS HAVE BEEN HINTING FOR A FEW RUNS NOW THAT ONE OR MORE CONVECTIVE COMPLEXES MAY IMPACT THE AREA ON WEDNESDAY. THE AREA WILL BE IN ZONAL FLOW ALOFT AND ATMOSPHERE WILL BE UNSTABLE...SO AN IMPULSE COULD GENERATE A FEW STORMS. SINCE THE MODELS HAVE BEEN PERSISTENT...HAVE ADDED LOW POPS TO WEDNESDAY. MAV/MET TEMPERATURES ARE SIMILAR AND LOOK REASONABLE DURING THE REMAINDER OF THE SHORT TERM GIVEN EXPECTED CONDITIONS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... FOCUS IN THE LONG TERM WILL BE ON CHANCES FOR RAIN WITH A COUPLE OF FRONTS THAT MOVE THROUGH THE AREA. GFS/ECMWF ARE GETTING CLOSER IN THEIR SOLUTIONS...SO USED A BLEND. A COLD FRONT WILL MOVE THROUGH ON THURSDAY AND WILL BRING ANOTHER POTENTIAL ROUND OF THUNDERSTORMS. ATMOSPHERE AHEAD OF THE FRONT WILL BE MOIST AND UNSTABLE...SO CONTINUED WITH HIGH CHANCE POPS. FRIDAY WILL THEN BE DRY IN BETWEEN FRONTS...THEN ANOTHER FRONT ON SATURDAY WILL BRING ANOTHER CHANCE OF RAIN. AT THE MOMENT...IT LOOKS LIKE THE FRONT WILL BE OUT OF THE AREA FOR SUNDAY...ALLOWING A DRY DAY THEN. && .AVIATION.../FOR 310000Z TAFS/... HIGH PRESSURE REMAINING OVER SOUTHEAST COAST THROUGH THE PERIOD. SLOW MOVING COLD FRONT WILL CROSS INDIANA FROM NORTHWEST FROM MONDAY INTO TUESDAY NIGHT. ISOLATED EVENING CONVECTION SHOULD DIE BY 02Z AT THE LATEST. WIDESPREAD TSRA DEVELOPING AFTER ABOUT 15Z MONDAY AS FRONT APPROACHES. EXCEPT IN TSRA...CEILINGS BKN250 EARLY TONIGHT LOWERING TO MAINLY 4500 FEET MONDAY. VISIBILITIES OUTSIDE TSRA REMAINING P6SM SINCE CLOUDS TONIGHT WILL PREVENT FOG. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....50 AVIATION...50
Hazardous weather outlook, May 30, 3:16 AM EDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 316 AM EDT SUN MAY 30 2010 INZ060-067-310730- SULLIVAN-KNOX- 316 AM EDT SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WARNING WILL REMAIN IN EFFECT FOR PORTIONS OF THE WABASH RIVER. SEE LATEST FLOOD STATEMENTS OR FLOOD WARNINGS FOR MORE DETAILS. SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. SEVERE STORMS ARE NOT EXPECTED...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN ON THURSDAY. SEVERE STORMS ARE NOT EXPECTED...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ035-036-043>047-051>056-061>065-068>072-310730- FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-VIGO- CLAY-OWEN-MORGAN-JOHNSON-SHELBY-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 316 AM EDT SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. SEVERE STORMS ARE NOT EXPECTED...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN ON THURSDAY. SEVERE STORMS ARE NOT EXPECTED...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-037>042-048-049-057-310730- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON- MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-RUSH- 316 AM EDT SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. SEVERE STORMS ARE NOT EXPECTED...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN ON THURSDAY. SEVERE STORMS ARE NOT EXPECTED...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMFLECHT
In the hours before
Special weather statement, May 30, 2:39 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
239 PM EDT SUN MAY 30 2010
INZ070-071-301930-
JACKSON-LAWRENCE-
239 PM EDT SUN MAY 30 2010
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN LAWRENCE AND WESTERN
JACKSON COUNTIES UNTIL 330 PM EDT...
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF BROWNSTOWN...OR 14 MILES EAST OF
BEDFORD...MOVING NORTH AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
PLEASANT VIEW AROUND 250 PM EDT...
NORMAN...KURTZ AND HELTONVILLE AROUND 330 PM EDT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3875 8600 3876 8603 3876 8605 3878 8609
3877 8617 3878 8620 3877 8625 3877 8628
3876 8629 3894 8649 3904 8618 3875 8592
TIME...MOT...LOC 1839Z 160DEG 6KT 3884 8624
MRD/50Special weather statement, May 30, 7:40 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
740 PM EDT SUN MAY 30 2010
INZ051-310030-
VIGO-
740 PM EDT SUN MAY 30 2010
...STRONG THUNDERSTORM ADVISORY FOR WESTERN VIGO COUNTY UNTIL 830 PM
EDT/730 PM CDT/...
AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DENNISON...OR 6 MILES
SOUTHWEST OF TERRE HAUTE. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
RURAL WESTERN VIGO COUNTY THROUGH 830 PM EDT/730 PM CDT/
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3935 8759 3936 8754 3955 8754 3956 8753
3950 8735 3926 8740 3926 8761 3928 8762
3930 8762 3931 8763
TIME...MOT...LOC 2340Z 103DEG 1KT 3943 8749
JKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:42 PM EDT | Special Weather Statement | IND | Clay | 48 min |
| May 31, 3:19 PM EDT | Special Weather Statement | IND | Warren | 26 min |
| May 31, 3:39 PM EDT | Special Weather Statement | IND | Carroll | 36 min |
| May 31, 4:04 PM EDT | Special Weather Statement | IND | Carroll | 41 min |
| May 31, 4:09 PM EDT | Special Weather Statement | IND | Montgomery | 51 min |
| May 31, 4:15 PM EDT | Special Weather Statement | IND | Carroll | 45 min |
| May 31, 4:20 PM EDT | Special Weather Statement | IND | Parke | 40 min |
| May 31, 4:37 PM EDT | Special Weather Statement | IND | Clinton | 38 min |
| May 31, 4:40 PM EDT | Special Weather Statement | IND | Madison | 50 min |
| May 31, 4:41 PM EDT | Flash Flood Warning | IND | Carroll, Howard | 3 hr |
| May 31, 4:43 PM EDT | Special Weather Statement | IND | Howard | 47 min |
| May 31, 4:52 PM EDT | Special Weather Statement | IND | Tipton | 38 min |
| May 31, 5:03 PM EDT | Special Weather Statement | IND | Putnam | 42 min |
| May 31, 5:13 PM EDT | Special Weather Statement | IND | Delaware | 47 min |
| May 31, 5:23 PM EDT | Special Weather Statement | IND | Jackson | 52 min |
| May 31, 5:35 PM EDT | Special Weather Statement | IND | Shelby | 40 min |
| May 31, 5:50 PM EDT | Special Weather Statement | IND | Johnson | 40 min |
| May 31, 5:56 PM EDT | Special Weather Statement | IND | Decatur | 49 min |
| May 31, 6:12 PM EDT | Special Weather Statement | IND | Randolph | 48 min |
| May 31, 6:14 PM EDT | Special Weather Statement | IND | Henry | 46 min |
| May 31, 6:21 PM EDT | Special Weather Statement | IND | Rush | 39 min |
| May 31, 6:25 PM EDT | Special Weather Statement | IND | Shelby | 50 min |
| May 31, 6:29 PM EDT | Special Weather Statement | IND | Henry | 46 min |
| May 31, 6:39 PM EDT | Special Weather Statement | IND | Randolph | 51 min |
| May 31, 7:01 PM EDT | Areal Flood Advisory | IND | Delaware, Madison | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.